MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065830077
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
A non-healthcare professional reported that the aspirator was not cutting during vitrectomy surgery.The procedure was completed.It was unknown how the procedure was completed.There was no reported information about patient impact.Additional information has been requested.None received till date.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6., and h.11.The results of the investigation found the probe aspiration tubing kinked and folded underneath the probe rear shell which will prevent probe aspiration and result in the customer's experience.The vitrectomy probe¿s rear shell is meant to improve the ergonomics of the handpiece, however, if the rear shell is improperly installed, it will result in the folded tubing observed.The investigation conducted a non-conformance review of the reported lot number.No deviation was identified that would have contributed to this event and all corresponding production release specifications defined in the device master record were met.The most likely root cause was related to an operator improperly connecting the probe rear shell to the probe engine after the probe was leak and flow tested.The rear shell should be manually connected by the operator prior to the probe test.After final assembly of each probe, a leak and flow test is performed at the tester station to detect and screen out nonconforming probes such as a kink on the aspiration line.Based on the results of the investigation, no additional manufacturing or corrective actions are required at this time.Current complaint tracking shows no adverse trends associated with this product or the reported failure mode.Each probe undergoes a leak and flow test at the tester station after final assembly to identify and prevent release of nonconforming units, including those with aspiration line kinks.This process is established and continues to be verified through routine quality monitoring.Complaint data for all company products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23922625
Report Number1644019-2025-05870
Device Sequence Number9041282
Product Code LRO
UDI-Device Identifier00380658300777
UDI-Public(01)00380658300777(17)270331(11)250411(10)17C7E5
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065830077
Device Lot Number17C7E5
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by Manufacturer03/11/2026
Initial Report FDA Received Date12/30/2025
Supplement Report FDA Received Date04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM.; CUSTOM-PAK SURGICAL PROCEDURE PACK.
Patient SexUnknown